Science Under the Stars - 2014

Castle Cove Public School's annual Celebration of Science

After our wonderful night last year, this event is now firmly fixed in the Castle Cove calendar. Our Community Science Event celebrates National Science Week 2014.


Please visit the http://www.castlecovescience.com for updates and more information about the night.

Science Under the Stars

Friday, Aug. 22nd, 5:15-8:30pm

Kendall Rd

Castle Cove, NSW

In case of cloud cover or rain the night will be postponed until Friday 29th August 2014.

Program for the Night

5.15pm - Welcome & Acknowledgment of Country - Connected Classroom


5.30-6.00pm - Indigenous Astronomy Talk : Trevor Leaman - PhD Researcher Nura Gill Centre for Indigenous Programs UNSW - Connected Classroom


6.00 - 7.00pm - Once it was trash ...A sculpture workshop using recycled materials with sculptor Akira Kamada who has exhibited at Sculpture by the Sea . Children will build their own artwork using only recycled materials . This is strictly limited to 15 students. $10 per participant -3G classroom


6.00 - 8.30 pm Telescope Sessions - Northern Sydney Astronomical Society Volunteers.


30 min sessions from 6.30pm onwards. Bookings are essential for this event please fill out the form below. A gold coin donation is required for these sessions, payable on the night.


6.00-8.30pm - Exhibition in Hall . All thing Science at CCPS

Year 4 - CCPS Flight Centre - travel to the Solar System

Senior Science Investigations

Student led demonstrations and hand on activities

4J's Mars Rovers

Mrs Rao's Bush Blitz

Astrophotography -Ms. Jacobs has recently taken up the specialised hobby of astrophotography. Come and see a selection of her extraordinary photographs of the Milky Way, star trails and more.


6.30-7.00pm - Radio astronomy talk. - Connected Classroom


6.30-7.00pm - Story Telling - Library


6.30 -8.00pm - BYOD Astronomy - a galactic scavenger hunt - Smart devices - At the Flagpole - 30 min sessions


7.00 - 7.30pm - Dissection of lung and eyeball. Rebekah & Lily Raymond - Senior H


7.30 - 8.30pm - VORTEX smoke machine

Telescope Sessions

If you are booking to attend one of the telescope sessions, we would like to remind you to bring along a gold coin donation. The telescope sessions are being organised by volunteers from the Northern Sydney Astronomical Society - NSAS who are being extremely generous with their time and effort. While volunteers are not paid for their time your donation covers costs in bringing this event to you. Could we please request that you arrive at least 5 minutes before the start of the session.


Lastly, as these sessions were extremely popular and many missed out last year could you please let us know ASAP if you are unable to attend so we can release your tickets to others.

100,000 Stars

BYOD - iPad Sessions

If you are interested in attending one of the 3 Galactic Scavenger Hunts, you will need to bring a smart device (phone or tablet) with the Skyview app previously downloaded onto it. The app is available for both Apple and Android.


Apple: https://itunes.apple.com/nz/app/skyview-explore-the-universe/id404990064?mt=8


Android: https://play.google.com/store/apps/details?id=com.DroidSkyView

Booking Form

Please use the link below to book into your chosen sessions. The exhibition in the hall and the vortex smoke machine do not need bookings. Please book one ticket per person attending sessions not per family.